Anyone tempted to stop the IVF stim due to side effects?


#1

I am on day 5 of the stim, taking 300 Gonal + 150 Menopur, now the third injection of Orgalutran (another injectable to prevent ovulation). Having severe headaches, ovary and breast pain/cramps, feeling really sick in stomach, etc. All signs which raise questions about long term side effects, and whether this is the right stim for my body. (My RE thinks it is).

My body is telling me I should stop the stim, and this stim is not for me. I am 43 years old and this maybe my last chance so I am telling myself to bear the pain. Anybody went through the dilemma whether to stop with the stim? If you have continued, what kept you going despite the miserable physical condition?


#2

Don’t stop anything until you talk to your doctor! Let them know how bad your side effects are.


#3

I would call the doctor right away or the nurse on call. You’ve made it to 5 days, so don’t stop now :slight_smile: Just let them know how miserable you are. I know it’s hard not to worry about the long term side effects, but just think how many women go through this each month. Hang in there - you’re not alone!


#4

Dear “Blondie” and “Keepon”

Thank you! I appreciate your support.


#5

[SIZE=3]I was on Follistim and didn’t have any side effects so I would call your RE first thing in the morning and tell them whats going on. (But I wouldn’t stop before talking to them).[/SIZE]


#6

I had headaches at the beginning of stimming and they got better. Don’t give up.


#7

I definitely had the headaches. I had them for the entire eight days that I stimmed (Bravelle + Menapur). Taking tylenol helped me.

My shots stung while injecting also. If you are responding well it should not be too much longer. Hang in there.


#8

Sorry you are having such bad side effects. For me, my attitude going in was that it was only a few weeks of shots and I could put up with just about anything for a couple of weeks, since I’ve had other, worse pain that lasted far longer than that in the past. I don’t know if you’ve had anything like that that you can use to remind yourself that this too shall pass. However, I was lucky that my side effects were pretty mild - some nausea, but more from the doxycycline before stims/after retrieval than during stims, and definite ovarian cramping and bloating. I’ve had a lot of friends who get headaches; it’s due to the fluctuating estrogen level – a lot of women actually get monthly migraines before their period, so it’s not a sign of any long term harm. I’d try some Tylenol and see if you can get through it, since you have at most a week of stims left. You’re so close now!

One other thought – have they done your first bloodwork and ultrasound to see how you are responding? Maybe if you have a good response started, that will give you some inspiration.


#9

Still not sure!

Ladies, thanks so much. Thanks to you I continued with my stim. It was good to know that many of you had similar side effects, and dealt with it with courage. I did not hear that anybody stopped in the middle. Thanks! !!

Though I continued, and my RE thinks it’s normal, I wonder if it is a good idea to continue with strong side effects: we all hope for best results, but who knows what damage it maybe done with a stim… I am still not sure whether this was the right decision, though I will not regret it. It is my first IVF, but I already cannot recommend it :frowning: Sorry for being negative, you all are so wonderful and brave, (and I am not…) I just feel miserable, physically and emotionally.


#10

Believe me, i am the biggest chicken when it comes to side effects and meds (major anxiety), it took me 6 years to get the courage to try ivf. Seriously, if I can do it anyone can. I was on 600 iu of gonal f and felt like crap most of the time and major exhaustion. Just think you prob only have a few more days and then it goes away you can do it!!! Its so worth the outcome, hang in there i promise you’ll start feeling normal and good again in just a few days:) (i also took tylenol which helped)


#11

Lynus, if it makes you feel any better, I really think that it’s unlikely that any permanent or long-term damage is being done. Think of all the women who are really strongly affected by hormones during their cycles even without IVF. I used to get period cramps so bad that I couldn’t leave the house and used to vomit from them. When I was pregnant with DS, I had migraines for pretty much the entire first trimester and part of the second, plus all-day morning sickness for about 5 weeks. Lots of women have breast pain during their cycle. And of course there’s all the morning sickness during pregnancy, including people who have hyperemesis. And it pretty much all goes away once the hormones are back to normal. Hang in there. I think you probably have just a few days left, and it will all be worth it. Eyes on the prize! And you are brave – you got this far, just a little further to go!


#12

Lynus,

Hang in there. It is hard and I agree with the other lady…that you can do anything for a couple of weeks. I had headaches and terrible mood swings while on the drugs. One day this will be a distant memory. Don’t quit now…YOU CAN DO IT :slight_smile: